Hail, Suffolk
- When
- August 10, 2:00 PM EST
- Where
- Suffolk County, Dorchester
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.280, -71.080
Penny to nickel size hail fell in Dorchester.
An upper level disturbance moved across southern New England resulting in showers and thunderstorms. Cold upper level temperatures created an unstable atmosphere and allowed large hail to form in these storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
An upper level disturbance moved across southern New England resulting in showers and thunderstorms. Cold upper level temperatures created an unstable atmosphere and allowed large hail to form in these storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Aug 10, 1:48 PM EST, 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 248 PM EDT SUN AUG 10 2008 .SYNOPSIS... AN UPPER LEVEL LOW OVER SOUTHERN ONTARIO WILL CONTINUE TO PRODUCE ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH EARLY TUESDAY AS IT TRACKS SOUTH OF NEW ENGLAND. DRIER CONDITIONS SHOULD RETURN FOR MID TO LATE WEEK. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... AXIS OF HIGHEST ML CAPE /NEAR 1000/ REMAINS JUST W OF REGION...FROM EASTERN NY INTO MID ATLANTIC REGION. SO FAR STORMS HAVE BEEN FOCUSED NEAR HIGHER TERRAIN...ESPECIALLY NEAR BERKSHIRES AND MONADNOCKS... WITH A FEW ALSO TRYING TO FORM NEAR SEA BREEZE BOUNDARIES ALONG BOTH E AND E COASTS. POINT LAPS SOUNDINGS STILL SHOW A WEAK CAP IN PLACE NEAR 700 MB WHICH PARTIALLY EXPLAINS WHY STORMS HAVE HAD A HARD TIME STRENGTHENING THIS FAR E. TREND SHOULD BE FOR STORMS TO REMAIN MOST NUMEROUS ACROSS INTERIOR THROUGH THIS EVENING. STILL HAVE POTENTIAL FOR ISOLATED SEVERE STORMS WITH LARGE HAIL...THOUGH MANY OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING PEA SIZED HAIL. DEBRIS CLOUDS STREAMING UP FROM MID ATLANTIC MAY EVENTUALLY SUPPRESS CONVECTION IN OUR REGION LATE THIS AFTERNOON...ESPECIALLY ACROSS CT AND WESTERN MA. && .SHORT TERM /9 PM THIS EVENING THROUGH 6 PM MONDAY/... ONCE CONVECTION DIMINISHED THIS EVENING...WE SHOULD HAVE ANOTHER ROUND TO CONTEND WITH OVERNIGHT. 12Z GFS REMAINS AGGRESSIVE IN BRINGING CONVECTIVE COMPLEX UP THROUGH CT/RI/SE MA FROM MID ATLANTIC STATES AS SHORT WAVE ROTATES AROUND UPPER LOW. THIS IS NOT COMPLETELY SUPPORTED BY 09Z SREFS OR 12Z NAM...BUT BASED UPON LATEST RADAR TRENDS WE WOULD THINK AT VERY LEAST AN AREA OF SHOWERS/EMBEDDED THUNDER WILL WORK ITS WAY INTO MUCH OF REGION TONIGHT. THERE IS PLENTY OF INSTABILITY ALOFT WITH ML CAPE NEAR 1000 AND INCREASING LOW LEVEL SHEAR TO SUPPORT ISOLATED SEVERE STORMS...ESPECIALLY OVER SE NEW ENGLAND. WE WILL BRING LIKELY POPS INTO MOST OF REGION LATER THIS EVENING AND MENTION ISOLATED SEVERE POTENTIAL IN HWO. ONCE THIS AREA OF CONVECTION HEADS OFFSHORE MON MORNING...WE GET INTO PERSISTENT E/NE FLOW WHICH SHOULD MAINTAIN CLOUDINESS THROUGH DAY. DESPITE WHAT LOOKS TO BE A STABILIZING AIRMASS AT SURFACE...APPROACH OF UPPER LOW AND ITS ASSOCIATED COLD POOL ALOFT SHOULD BE ABLE TO PRODUCE ANOTHER ROUND OF SHOWERS/STORMS MON AFTERNOON AS ML CAPES INCREASE TO AROUND 1000 OR SO. ISOLATED SEVERE STORMS CAN ONCE AGAIN BE EXPECTED WITH HAIL BEING MAIN THREAT. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... ANOMALOUSLY STRONG UPPER TROF WILL TRAVERSE THE REGION MONDAY NIGHT. THERE ARE STILL SOME TIMING DIFFERENCES BETWEEN THE MODELS WITH THIS FEATURE...WITH THE ECMWF CONTINUING TO BE THE SLOWEST. A COMPROMISE BETWEEN THE 00Z OPERATIONAL GFS...GFS ENSEMBLE...AND THE 00Z ECMWF SEEMS TO BE THE BEST PLAN ATTM. ENOUGH CONFIDENCE EXISTS TO KEEP LIKELY POPS GOING THROUGH MUCH OF MONDAY NIGHT FOR MOST OF THE REGION AS STACKED LOW SLOWLY MOVES ACROSS. A FLATTER FLOW ENSUES ON TUESDAY...BUT CYCLONIC FLOW AND INSTABILITY WILL ALLOW FOR A CONTINUED CHANCE OF SHOWERS AND ISOLD THUNDERSTORMS. WENT WITH LOW CHANCE POPS FOR NOW...BUT FEELING IS THAT THEY MAY NEED TO BE INCREASED A BIT FOR PORTIONS OF THE CWA IN SUBSEQUENT FORECASTS. MODELS ARE IN GOOD AGREEMENT THAT A WEAK SURFACE TROF WILL REMAIN ACROSS SOUTHERN NEW ENGLAND ON WEDNESDAY ALONG WITH 500MB TEMPS AOB -15C. WENT WITH A SLIGHT CHANCE FOR INSTABILITY-DRIVEN SHOWERS AND THUNDERSTORMS FOR WEDNESDAY...BUT IF ENOUGH SURFACE MOISTURE IS PRESENT...POPS MAY NEED TO BE INCREASED. THE COLUMN FINALLY DRIES OUT THURSDAY AND FRIDAY AND SHOULD LEAD TO FAIR CONDITIONS AND WARMING TEMPERATURES. 00Z GLOBAL MODEL SUITE ADVERTISES A BERMUDA HIGH TYPE PATTER DEVELOPING NEXT WEEKEND...WHICH MAY MEAN A MORE GRADUAL TRANSITION TO MORE SUMMER-LIKE WEATHER...IE...WARM AND HUMID CONDITIONS WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... SCATTERED TSTMS WILL BRING LOCAL IFR THROUGH 23Z...MAINLY KBAF/KBDL AND KORH TERMINAL AREAS. STORMS WILL BE MOST NUMEROUS FROM BERKSHIRES TO MONADNOCKS AND WORCESTER HILLS WITH SMALL HAIL IN STRONGER STORMS. ISOLATED SEVERE STORMS POSSIBLE WITH LARGE HAIL. KBOS TAF COLLABORATED WITH CWSU ZBW. EXPECT TSTMS TO REMAIN W OF TERMINAL AREA THROUGH THIS EVENING...ALTHOUGH ISOLD TSTMS POSSIBLE W/NW. TONIGHT...SHOWERS MOVE INTO REGION 02Z CT VALLEY AND 08Z COAST WITH MVFR CONDITIONS. ISOLATED TSTMS POSSIBLE DUE TO INSTABILITY ALOFT. POTENTIAL FOR IFR ALONG S COAST BUT NOT ENOUGH CONFIDENCE TO INCLUDE IN KFMH/KHYA/KACK TAFS. MON...MVFR CEILINGS IN SHOWERS AND SCATTERED TSTMS. IFR POSSIBLE S COASTAL TERMINALS ESPECIALLY MON AFTERNOON. OUTLOOK...MONDAY NIGHT THROUGH THURSDAY... MVFR TO IFR CONDITIONS IN SHOWERS ARE EXPECTED MONDAY NIGHT FOR MUCH OF SOUTHERN NEW ENGLAND. IMPROVEMENT IS FORECASTED TUE...BUT PERIODS OF MVFR CONDITIONS ARE LIKELY. FOR WED AND THU...MAINLY VFR EXPECTED. && .MARINE... POTENTIAL FOR SCATTERED STRONG STORMS TONIGHT INTO MON MORNING AS ACTIVITY OVER MID ATLANTIC REGION TRACKS INTO SE NEW ENGLAND...WITH WIND GUSTS TO 40KT POSSIBLE. ADDITIONAL STORMS POSSIBLE MON AFTERNOON. OTHERWISE WINDS AND SEAS BELOW SCA INTO MON. INCREASING SE FLOW MAY BRING SEAS CLOSE TO 5 FT ON OUTER SE WATERS MON AFTERNOON. OUTLOOK...MONDAY NIGHT THROUGH THURSDAY... SMALL CRAFT CONDITIONS POSSIBLE...ESPECIALLY ON THE OUTER WATERS...MONDAY NIGHT INTO EARLY TUE AS LOW PRESSURE SLOWLY MOVES AWAY FROM THE REGION. A RETURN TO MORE TRANQUIL CONDITIONS ARE EXPECTED LATER TUE THROUGH MIDWEEK. && .HYDROLOGY... POTENTIAL FOR LOCALLY HEAVY RAINFALL TONIGHT INTO MON AS SHOWERS AND SCATTERED THUNDERSTORMS MOVE THROUGH REGION. MOST AREAS SHOULD RECEIVE UP TO ONE INCH...WITH AS MUCH AS 2 INCHES LOCALLY. ALTHOUGH PRECIPITABLE WATER VALUES ARE NOT ESPECIALLY HIGH...MAINLY AROUND 1.75 INCHES...LARGER SCALE PATTERN OF ANOMALOUS CLOSED LOW IS FAVORABLE FOR AN INCREASED LOCALIZED FLASH FLOOD POTENTIAL MON INTO TUE. MAIN AREA OF CONCERN IS ALONG AND N OF MASS PIKE...WHERE ANTECEDENT CONDITIONS ARE ESPECIALLY MOIST. ANOTHER 1 TO 2 INCHES OF RAIN MAY FALL LOCALLY MON NIGHT AND TUE. MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED IN AREAS OF HEAVIER RAIN. FLOOD WATCHES MAY BE NEEDED IN LATER FORECASTS IF THE POTENTIAL FOR HEAVIER RAIN INCREASES OVER A LARGE AREA. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...JWD/GAF NEAR TERM...JWD SHORT TERM...JWD LONG TERM...EKSTER AVIATION...JWD/GAF MARINE...JWD/GAF HYDROLOGY...JWD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 500 AM EDT SUN AUG 10 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-110900- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 500 AM EDT SUN AUG 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. THERE IS A RISK OF THUNDERSTORMS CAPABLE OF PRODUCING HAIL AND STRONG WIND GUSTS THIS AFTERNOON AND TONIGHT. ANY SEVERE THUNDERSTORMS THIS AFTERNOON WOULD MOST LIKELY OCCUR ACROSS SOUTHWEST NEW HAMPSHIRE... CENTRAL AND WESTERN MASSACHUSETTS AND NORTHERN CONNECTICUT. ANOTHER BOUT OF THUNDERSTORMS WITH HAIL AND STRONG WIND GUSTS MAY AFFECT RHODE ISLAND AND SOUTHEAST MASSACHUSETTS LATE TONIGHT...AFTER MIDNIGHT TO AROUND DAYBREAK. HEAVY RAINFALL IS LIKELY WITH THESE THUNDERSTORMS AND POOR DRAINAGE FLOODING IS POSSIBLE...ESPECIALLY IN SOME URBAN AREAS BOTH LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND SCATTERED THUNDERSTORMS ARE LIKELY MONDAY AND MONDAY NIGHT. MONDAY AFTERNOON AND EVENING THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAIN AND AT LEAST SMALL HAIL. ISOLATED THUNDERSTORMS COULD ALSO PRODUCE DAMAGING WINDS MONDAY AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL LINGER MONDAY NIGHT INTO TUESDAY. TOTAL RAINFALL FROM THIS AFTERNOON THROUGH TUESDAY WILL LIKELY RANGE BETWEEN 1 AND 2 INCHES ACROSS MOST OF SOUTHERN NEW ENGLAND WITH POCKETS OF 2 TO 4 INCHES POSSIBLE. THERE IS A HIGH CHANCE OF AT LEAST SOME POOR DRAINAGE FLOODING...ESPECIALLY IN URBAN AREAS. THERE IS ALSO A RISK OF LOCALIZED FLASH FLOODING ANYTIME BETWEEN TONIGHT AND MONDAY NIGHT...IF THUNDERSTORMS WITH HEAVY RAINFALL KEEP REDEVELOPING OVER THE SAME AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY 2 PM TODAY. SKYWARN SUPPORT MAY BE NEEDED LATE TONIGHT AND MONDAY AFTERNOON/EVENING AS WELL. ANZ230>237-250-254-255-110900- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 500 AM EDT SUN AUG 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. ISOLATED OR SCATTERED THUNDERSTORMS WITH HAIL AND GUSTY WINDS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. THERE ARE INDICATIONS THAT ONE OR MORE BANDS OF STRONG THUNDERSTORMS MAY MOVE WEST TO EAST ALONG THE SOUTH COASTAL WATERS...INCLUDING THE SOUNDS...NARRAGANSETT BAY...AND BUZZARDS BAY. THESE STORMS MAY ALSO CONTAIN FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE AGAIN DURING MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. THOMPSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1253 PM EDT SUN AUG 10 2008 NHZ011-015-101730- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 1253 PM EDT SUN AUG 10 2008 AT 1249 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 3 MILES NORTH OF TEMPLE...OR ABOUT 9 MILES EAST OF JAFFREY...MOVING NORTHEAST AT 7 MPH. THE THUNDERSTORM WILL BE NEAR...WILTON BY 120 PM EDT...LYNDEBOROUGH AND GREENFIELD BY 130 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. KJC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 127 PM EDT SUN AUG 10 2008 MAZ004-026-NHZ011-015-101800- CHESHIRE NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH- 127 PM EDT SUN AUG 10 2008 AT 122 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER WINCHENDON...OR ABOUT 8 MILES SOUTH OF JAFFREY...MOVING NORTH AT 13 MPH. THE THUNDERSTORM WILL BE NEAR...RINDGE BY 140 PM EDT...JAFFREY BY 150 PM EDT...SHARON AND PETERBOROUGH BY 200 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. KJC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 142 PM EDT SUN AUG 10 2008 MAZ018-019-101815- EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA- 142 PM EDT SUN AUG 10 2008 AT 140 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL 2 MILES NORTHEAST OF PLYMPTON... OR ABOUT 6 MILES WEST OF PLYMOUTH...MOVING NORTH AT 13 MPH. THE THUNDERSTORM WILL BE NEAR...KINGSTON BY 150 PM EDT...PEMBROKE AND HANSON BY 210 PM EDT...MARSHFIELD AND HANOVER BY 220 PM EDT. KJC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 225 PM EDT SUN AUG 10 2008 MAZ018-019-101900- EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA- 225 PM EDT SUN AUG 10 2008 AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL 2 MILES NORTHEAST OF HALIFAX...OR ABOUT 9 MILES NORTHWEST OF PLYMOUTH...MOVING NORTH AT 12 MPH. THE THUNDERSTORM WILL BE NEAR...PEMBROKE AND HANSON BY 240 PM EDT... HANOVER AND 6 MILES EAST OF ROCKLAND BY 250 PM EDT...NORWELL AND MARSHFIELD BY 300 PM EDT. KJC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 231 PM EDT SUN AUG 10 2008 MAZ004-026-101900- NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA- 231 PM EDT SUN AUG 10 2008 AT 227 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 3 MILES WEST OF LEOMINSTER...MOVING NORTHEAST AT 14 MPH. THE THUNDERSTORM WILL BE NEAR...FITCHBURG AND 6 MILES SOUTHEAST OF ASHBURNHAM BY 250 PM EDT...LUNENBURG AND ASHBY BY 300 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. KJC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 255 PM EDT SUN AUG 10 2008 MAZ016-018-019-101930- EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA- 255 PM EDT SUN AUG 10 2008 AT 250 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL 2 MILES NORTHWEST OF HALIFAX...OR ABOUT 8 MILES SOUTHEAST OF BROCKTON...MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR...HANSON AND WHITMAN BY 310 PM EDT... PEMBROKE AND 6 MILES SOUTHEAST OF ABINGTON BY 320 PM EDT...HANOVER AND ROCKLAND BY 330 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. KJC
The Boston radar (KBOX), 36 km away, was scanning. The volume nearest the first event began at 19:00 UTC.
8 hail, 4 lightning, 2 flood, 2 thunderstorm wind. Local standard time, as filed.
Penny to nickel size hail fell in Dorchester.
Heavy rain resulted in flooding and closed several roads in Everett. A 30 year old woman had to be rescued from her flooded out car by firefighters. When firefighters reached her, the car was flooded up to the bottoms of the windows.
Penny sized hail fell near the College of the Holy Cross.
Trees, a phone pole, and wires were downed by thunderstorm winds.
Quarter sized hail fell near the Bancroft Tower.
Ten inch diameter limbs in the Salisbury area were downed by thunderstorm winds.
Penny sized hail fell near the Springfield/Chicopee line.
Penny sized hail fell on Shrewsbury Street.
A utility pole was struck by lightning which resulted in wires falling onto a car.
Penny sized hail fell near the Sudbury/Hudson line.
Lightning struck a house on Edmonds Road causing a fire.
In Sudbury, Maynard Road was flooded with two feet of water stranding several cars. Numerous other side roads also were flooded making them impassable. A large number of basements and backyards were flooded with water accumulating up to several feet in the basements. Four feet of water covered Main Street in Hudson, closing the road. In Maynard, numerous basements and backyards were flooded with water accumulating several feet in the basements.
Lightning struck a house on Virginia Road causing a fire.
Lightning struck a house on Northwood Street causing a fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2008Every state in 2008This day in weather historyWarnings in Massachusetts, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 131427, 131526, 131428, 131429, 131430, 131431, 131432, 131433, 131434, 131435, 131436, 131437, 131438, 131485, 131439, 131440.